Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » Tri-Sprintec: side effects, mood in particular

 - UBBFriend: Email this page to someone!    
Author Topic: Tri-Sprintec: side effects, mood in particular
kateb23
Neophyte
Member # 99083

Icon 11 posted      Profile for kateb23     Send New Private Message       Edit/Delete Post 
Hello!
My doctor just prescribed me tri-sprintec and I was wondering if anyone could share their experiences with it?
I'm 23 and I've never used any form of contraception but condoms so this is pretty new to me.
Other then preventing pregnancy I'm hoping bc will help prevent my menstrual related depression. Though I've been fine the past three months, if I have something stressing me out or upsetting me in life I can become near-suicidally depressed for a few days before but usually after my period.
I explained this to my doctor and she still felt Tri-Sprintec would be right for me and would be the least effecting on my mood.
But I've seen people mention that they BECOME severely depressed on the pill and now I'm worried. If people could please share their reactions and side effects from Tri-Sprintec and how long it took before things started to effect them I'd really appreciate it!

If I do start to have that reaction I plan to quit and switch pills or quit entirely. The ability to stop using condoms isn't as important as my mental health to my boyfriend and I.

Can anyone explain how long it will take for the extra hormones to get out of my system and "return me to normal" if I do quit?

[ 11-05-2012, 02:06 PM: Message edited by: kateb23 ]

Posts: 2 | From: Michigan | Registered: Nov 2012  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
Hi kateb23 and welcome to scarleteen,

Side effects of hormonal birth control pills usually appear within the first couple of months, though that can vary; for example, some people don't get any side effects at all, and some people get side effects after using it for several months or years.

How the pill wil affect you will depend on your unique body chemistry.

Just as with starting the pill, it can take the body a few months to regulate itself if one stops taking it.

I know this sounds vague, but really, there's no way to predict how, or whether, the pill will affect you.

You mentioned that you won't be using condoms anymore if the pill works out for you. Can I check in with you as to whether both you and your boyfriend up-to-date on your STI (sexually transmitted infection) testing?

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
kateb23
Neophyte
Member # 99083

Icon 1 posted      Profile for kateb23     Send New Private Message       Edit/Delete Post 
Hi! Thanks for the welcome! I've been a big fan and follower of the site for quite a few years. It's really an invaluable resource I wish more people new about.

We are up to date! And STI free. Thanks for the concern though. [Smile]

After one week I haven't noticed any effects, not even nausea, so I hope my luck will continue. Thanks though. It's a bit of a bummer that birth control effects are so unpredictable, but there's really nothing anyone can do about it. Thanks for your response!

Posts: 2 | From: Michigan | Registered: Nov 2012  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
You're most welcome. [Smile]

Best of luck, and feel free to come back if you have more questions.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
lleena
Neophyte
Member # 100956

Icon 1 posted      Profile for lleena     Send New Private Message       Edit/Delete Post 
I am on Sprintec 28 day pill ( not tri sprintec) the generic version of ortho cyclen and I forgot to get my prescription refilled and my period ended the 1st of december. I'm seeing my boyfriend soon and I don't want to have my period and I want be protected for sex during that time during the dates (December 20th - January 1st). If I start my pill on the 13th and take it for 7 days will I be protected sexually from pregnancy? and will it delay my period so I get it after January 1st?
Posts: 2 | Registered: Dec 2012  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
Update: Ah, I see you already did. Thank you. [Smile]
HI lleena and welcome to Scarleteen,

We ask that people with new questions create a thread of their own to ask it in. This just makes everything more organized for everybody. You can create your own thread by clicking the "post new topic" link on any page.

Thanks.

[ 12-10-2012, 09:21 AM: Message edited by: Robin Lee ]

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3